MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE?; See H11

BOSTON SCIENTIFIC CORPORATION FARAWAVE?; See H11
Lot Number 0039299777
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that for a pulse field ablation (pfa) procedure to treat a persistent atrial fibrillation a farawave ablation catheter was selected for use.The catheter was prepared with no issues noted.No spline bunching, fluid leakage, or guidewire resistance was observed during preparation.After six applications were delivered in basket configuration within the left superior pulmonary vein, the physician observed excessive fluid on the patient drape and catheter handle.No air was observed entering the patient.The catheter was removed from the patient, and upon inverting the handle, fluid was observed exiting from the orange slider switch.The catheter was replaced and the procedure was successfully completed using the replacement device.No patient complications occurred, and the patient remained stable throughout the procedure.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: with all the available information, boston scientific concludes the reported leak was confirmed.Laboratory analysis of the returned farawave found that during the flow testing, a leak was confirmed at the flush port region.Subsequent dissection and microscopy revealed that the flush port was damaged and separated from the flush tubing, which caused the leak.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: upon device return and inspection, no outer abnormalities were observed on the main catheter body.Functional testing was preformed and a guidewire was successfully inserted through the catheter.Deployment was tested multiple times, and deployment to basket and flower was functional with no unusual resistance noted.Flow test found that flushing through the irrigation port was tested.During irrigation, a leak was observed in the luer of the catheter.The catheter was dissected for further inspection of the leak source.It was revealed that the flush port was damaged and partially separated from the flush tubing, which created a leak consistent.Under microscope and with uv light, separation and discontinuity between the flush port and the flush tubing were observed.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: based on all the available information, the cause of the reported leak was likely attributed to the device design.During the flow testing, a leak was confirmed at the flush port region.Subsequent dissection and microscopy revealed that the flush port was damaged and separated from the flush tubing, which caused the leak.

Brand Name
FARAWAVE?
Common Device Name
See H11
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50410424
Report Number2124215-2026-45349
Device Sequence Number13375744
Product Code QZI
UDI-Device Identifier00191506043148
UDI-Public(01)00191506043148(17)280509(10)39299777
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0039299777
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date08/24/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown